Alert archive / New York / Small Craft Advisories in 2010
Small Craft Advisory 13, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Feb 3, 2010, 3:58 AM EST. It took effect at Feb 3, 2010, 7:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2010, 3:58 AM EST (08:58 UTC)
- In effect from
- Feb 3, 2010, 7:00 PM EST
- Expired
- Feb 4, 2010, 10:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
240 WHUS71 KBUF 030858 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 358 AM EST WED FEB 3 2010 LOZ042-031700- /O.NEW.KBUF.SC.Y.0013.100204T0000Z-100204T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 358 AM EST WED FEB 3 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-031700- /O.NEW.KBUF.SC.Y.0013.100204T0000Z-100204T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 358 AM EST WED FEB 3 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
719 WHUS71 KBUF 032023 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 323 PM EST WED FEB 3 2010 LOZ042-040430- /O.CON.KBUF.SC.Y.0013.100204T0000Z-100204T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 323 PM EST WED FEB 3 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-040430- /O.CON.KBUF.SC.Y.0013.100204T0000Z-100204T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 323 PM EST WED FEB 3 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SFM
608 WHUS71 KBUF 040203 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 903 PM EST WED FEB 3 2010 LOZ042-041015- /O.CON.KBUF.SC.Y.0013.000000T0000Z-100204T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 903 PM EST WED FEB 3 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-041015- /O.CON.KBUF.SC.Y.0013.000000T0000Z-100204T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 903 PM EST WED FEB 3 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
676 WHUS71 KBUF 040900 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 400 AM EST THU FEB 4 2010 LOZ042-041000- /O.CAN.KBUF.SC.Y.0013.000000T0000Z-100204T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 400 AM EST THU FEB 4 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ043>045-041500- /O.EXT.KBUF.SC.Y.0013.000000T0000Z-100204T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 400 AM EST THU FEB 4 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SAGE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 3:25 AM EST, 33 minutes earlier.
Area forecast discussion, Feb 3, 3:25 AM EST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 325 AM EST WED FEB 3 2010 .SYNOPSIS... SNOW WILL TAPER OFF THIS MORNING...FOLLOWED BY SOME LIMITED LAKE EFFECT SNOW SOUTHEAST OF THE LAKES THIS AFTERNOON INTO EARLY THURSDAY. HIGH PRESSURE WILL THEN BUILD DOWN FROM ONTARIO AND PROVIDE MAINLY DRY WEATHER FRIDAY THROUGH SUNDAY AS A MAJOR STORM PASSES BY TO OUR SOUTH. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LIGHT SNOW FROM AN APPROACHING UPPER LEVEL LOW HAS ALREADY SPREAD ACROSS THE EIGHT WESTERN COUNTIES OF WESTERN NEW YORK AS OF 00Z. THIS LIGHT SNOW WILL CONTINUE TO SPREAD TO THE EAST ACROSS THE FINGER LAKES REGION THIS EVENING BEFORE MAKING ITS PRESENCE KNOWN EAST OF LAKE ONTARIO AFTER MIDNIGHT. SAT IMAGERY DEPICTS THE CENTER OF THE UPPER LOW OVER THE SOUTHERN TIP OF LAKE HURON AS OF 2330Z...AND THE EASTWARD MOTION OF THIS FEATURE WILL TRACK IT ACROSS SOUTHERNMOST ONTARIO AND WESTERN NEW YORK THROUGH THE EVENING HOURS. THE FEATURE WILL THEN MAKE ITS WAY ACROSS EASTERN NEW YORK DURING THE WEE HOURS OF THE MORNING. HAVE TWEAKED THE GRIDS A BIT TO TAKE THE ENTIRE FORECAST AREA UP TO 100 POPS FOR ACCUMULATING SNOW...BUT THE SNOW WILL BE FINE AND GRANULAR SO THIS WILL HELP TO HOLD DOWN ACCUMULATIONS. MOST AREAS SHOULD AVERAGE AN INCH OR SO BY DAYBREAK...BUT THE GRANULAR NATURE OF THE SNOW WILL LIKELY RESULT IN A GREASY CONSISTENCY TO THE SNOW COVER ON AREA ROADWAYS SO MOTORISTS SHOULD BE ESPECIALLY CAREFUL THROUGH THE OVERNIGHT. ON WEDNESDAY...WILL TAPER THE POPS FROM WEST TO EAST BACK TO LOW LIKELY DURING THE EARLY MORNING THEN CHANCE POPS DURING THE AFTERNOON. TEMPERATURES WILL HOLD STEADY IN THE LOWER TO MID 20S TONIGHT AS WEAK WARM AIR ADVECTION CONTINUES AHEAD OF THE APPROACHING LOW. HIGHS ON WEDNESDAY WILL CLIMB BACK A FEW DEGREES TO THE UPPER 20S TO NEAR 30. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... RESPONSE SOUTHEAST OF THE LAKES SHOULD BE DIMINISHING AT THE START OF THE PERIOD AS HIGH PRESSURE BUILDS INTO THE REGION. TEMPERATURES LOOK SEVERAL DEGREES BELOW NORMAL WITH 20S MOST LOCATION...BUT IN THE TEENS EAST OF LAKE ONTARIO. WESTERN AND CENTRAL NEW YORK AREA WILL BE DIRECTLY UNDERNEATH THE RIDGE THURSDAY NIGHT. THIS WILL PROVIDE FOR DRY WEATHER...BUT QUITE COLD CONDITIONS WITH LOWS GENERALLY IN THE TEENS TO UPPER SINGLE DIGITS. HIGH PRESSURE AND DRY AIR WILL CONTINUE TO DOMINATE ACROSS THE REGION FOR MOST OF FRIDAY. ALTHOUGH THERE WILL BE AN INCREASE IN CLOUDINESS FROM THE SOUTH. UPPER LEVEL LOW WILL WORK INTO THE OHIO VALLEY WITH SURFACE LOW TAKING SHAPE ALONG THE SOUTHEASTERN COAST. SOME MODEL DISCREPANCY AS TO THE NORTHWARD EDGE OF ASSOCIATED PRECIPITATION SHIELD. FOR NOW...HAVE HELD MOST OF THE AREA DRY WHICH IS MORE IN THE WITH THE LATEST ECMWF AND NAM. WARM AIR ADVECTION WILL ALLOW FOR SOME MODERATION WITH MOST LOCATIONS NEARING REACHING FREEZING BY AFTERNOON. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... VERY QUIET WX THROUGH MOST OF THIS PERIOD ACROSS OUR REGION...RATHER TYPICAL OF FEB...COLD AND DRY. MASSIVE HIGH TAKES HOLD OVER ONTARIO AND QUEBEC AND BLOCKS MAJOR SOUTHERN STREAM SYSTEM FROM GETTING THIS FAR NORTH. MODELS ALL KEEP IT SAFELY SOUTH OF OUR AREA AT THIS TIME...BUT ALL 12Z RUNS DID TAKE IT A BIT FURTHER NORTH THAN PREV RUNS...WITH 12Z ECMWF ACTUALLY PUSHING NORTHERN EDGE OF SNOW INTO SRN TIER. FOR NOW HELD POPS AT 20 IN THAT AREA BUT WOULD NOT BE SURPRISED IF SOME SNOW LEAKED OVER THE BORDER...HIGHEST THREAT WOULD BE 06-18Z SAT. STILL...WINTERLONG PATTERN CONTINUES WITH MAIN STORM TRACK STAYING WELL TO OUR SOUTH ALONG SOUTHERN JET AS OUR DEARTH OF SYNOPTIC SNOWS CONTINUE. VIRTUALLY ALL OUR SNOWFALL SO FAR HAS BEEN LAKE EFFECT...AND NOTHING REALLY HUGE...ALTHOUGH FREQUENT ENOUGH. HIGH BUILDS BACK SOUTH SAT NT AND SUNDAY WITH ANOTHER ARCTIC SHOT OF -18C 850 MB AIR...SO TEMPS WILL FALL BACK SEVERAL DEGREES AGAIN...L20S DAY/SINGLE NOS AT NIGHT. RIDGE SLOWLY WORKS EAST MONDAY....DRY AND MODERATING FOR US. BOTH GFS AND ECMWF SHOW ANOTHER SOUTHERN STREAM SYSTEM LIFTING NORTHEAST ON TUESDAY...FURTHER NORTH THIS TIME...SO EVEN WE MAY GET IN ON SOME SYNOPTIC SNOW. BROUGHT CHC POPS IN EVERYWHERE FOR THAT...BUT ITS A LONG WAY OFF. STAY TUNED. && .AVIATION /09Z WEDNESDAY THROUGH SUNDAY/... A WEAK UPPER LEVEL DISTURBANCE WILL EXIT THE REGION OVERNIGHT...BUT LIGHT SNOW WILL CONTINUE IN ITS WAKE. VSBYS WILL GENERALLY RANGE FROM 3-5SM THROUGH DAYBREAK WHILE CIGS ARE EXPECTED TO LOWER TO IFR LEVELS. ON WEDNESDAY...WHILE THE BULK OF ANY STEADY SNOW WILL HAVE PULLED OFF TO THE EAST...PLENTY OF LOW LEVEL MOISTURE WILL BE LEFT BEHIND. THIS WILL RESULT IN CONTINUED IFR CIGS TO START THE MORNING. THE CIGS WILL ONLY MARGINALLY IMPROVE DURING THE COURSE OF THE MIDDAY AND AFTERNOON. OTHER THAN AN INCREASED WORK LOAD FOR GROUND CREWS CLEANING RUNWAYS TONIGHT...THE IMPACT FROM THE PASSING SNOW PRODUCER SHOULD BE MINIMAL FOR AIR TRAFFIC. OUTLOOK... WEDNESDAY NIGHT...MVFR TO VFR. THURSDAY...MAINLY VFR WITH WIDELY SCATTERED SNOW SHOWERS AND LOCAL MVFR CONDITIONS. FRIDAY AND SATURDAY...VFR. && .MARINE... WEST WINDS WILL PICK UP THIS AFTERNOON...TURNING NORTHWEST TONIGHT AND CONTINUING TO STRENGTHEN AS LOW PRESSURE DEPARTS AND COLD ADVECTION WORKS IN. SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP ON LAKE ONTARIO THIS EVENING CONTINUING THROUGH ABOUT MIDDAY THURSDAY. PLENTY OF ICE COVERAGE ON LAKE ERIE SO ANY WAVE ACTION WILL BE LIMITED TO THE OPEN WATERS IN THE EASTERN BASIN ONLY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TMA NEAR TERM...RSH/WCH SHORT TERM...TMA LONG TERM...SFM AVIATION...RSH MARINE...TMA
Hazardous weather outlook, Feb 2, 5:21 AM EST, 22 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 521 AM EST TUE FEB 2 2010 NYZ001>008-010>014-019>021-085-031030- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 521 AM EST TUE FEB 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-031030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 521 AM EST TUE FEB 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.